Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 423, NWS Norman, OK

September 11, 2000Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Sep 11, 2000, 7:33 PM CDT for Clay County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 11, 2000, 7:33 PM CDT (00:33 UTC)
Expired
Sep 11, 2000, 8:15 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2551 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 120034
SVROKC
TXC077-120115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT MON SEP 11 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN NORTHERN TEXAS

* UNTIL 815 PM CDT

* AT 733 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7   
MILES SOUTHWEST OF JOY...MOVING EAST NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BUFFALO SPRINGS...
  JOY...NEWPORT AND VASHTI

WIND GUSTS TO AT LEAST 65 MPH AND HAIL TO THE SIZE OF DIMES ARE LIKELY.

LAT...LON 3354 9838 3337 9831 3348 9797 3370 9799

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:25 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 11, 3:25 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT MON SEP 11 2000

A FAIRLY STRONG COLD FRONT IS NOW APPROACHING THE NORTHWESTERN PART
OF OKLAHOMA.  THE FRONT HAS A GOOD PUSH BEHIND IT AND SHOULD REACH
SOUTHERN OKLAHOMA TOMORROW MORNING.  THE FRONT IS DRY AT THIS
TIME... BUT WILL BE MOVING INTO AN AREA OF MUCH GREATER LOW-LEVEL
MOISTURE AS IT ENTERS THE EASTERN HALF OF OKLAHOMA.  INDICATIONS ARE
THAT A MESOSCALE CONVECTIVE SYSTEM WILL DEVELOP OVER SOUTHEAST
KANSAS... THEN MOVE/DEVELOP SOUTH INTO EASTERN OKLAHOMA.  THE
WESTERN PART OF THE SYSTEM MAY AFFECT THE EASTERN PORTION OF OUR
FORECAST AREA LATE TONIGHT AND EARLY TOMORROW.

OTHER ISOLATED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN
OUR TEXAS COUNTIES AND THESE SHOULD PERSIST WELL INTO THE EVENING.
THEY APPEAR TO BE ASSOCIATED WITH ELEVATED INSTABILITY AND MOISTURE.

BY MID-WEEK... THE FRONT WILL HAVE RETURNED NORTH AND WARM DRY
WEATHER WILL REESTABLISH ITSELF FOR A DAY OR TWO.  THEN... ANOTHER
COLD FRONT IS EXPECTED TO PLUNGE THROUGH THE PLAINS ON THURSDAY AS
THE EAST COAST TROUGH AMPLIFIES.  THIS FRONT SHOULD BE DRY... BUT
WILL HELP HOLD TEMPERATURES CLOSE TO SEASONAL NORMALS... RATHER THAN
THE JULY-LIKE TEMPERATURES OF THE PAST WEEK.

FCSTID = 23 = CMS

OKC   68  83  60  83 /  30  20   0   0
HBR   66  85  59  85 /  20   0   0   0
SPS   71  88  62  86 /  20  20  20   0
GAG   58  82  55  86 /  20   0   0   0
PNC   65  83  58  83 /  30   0   0   0
DUA   72  89  62  85 /  40  40  20   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Sep 11, 5:25 PM CDT, 2 hours 8 minutes before
OKZ004>048-050>052-TXZ083>090-120100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT MON SEP 11 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL AND WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS TO
THE WEST OF A LINE FROM PONCA CITY...TO SHAWNEE...TO PAULS
VALLEY...TO ARCHER CITY TEXAS...AND EAST OF A LINE FROM ALVA TO
HOLLIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING
WINDS.

DISCUSSION...THE COMBINATION OF VERY HOT TEMPERATURES...LOW RELATIVE
HUMIDITY VALUES AND RELATIVLY COOL AIR IN MID LEVELS OF THE
ATMOSPHERE WILL CREATE CONDITIONS FAVORABLE FOR ISOLATED SEVERE
THUNDERSTORMS THROUGH THE EVENING. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY DAMAGING WINDS...CALLED MICROBURSTS...AS
THEY DEVELOP THEN RAPIDLY COLLAPSE.

THE THREAT FOR DAMAGING WINDS WILL LESSEN AFTER DARK AS TEMPERATURES
COOL AND THE ATMOSPHERE BECOMES MORE STABLE. WIDESPREAD SPOTTER
ACTIVATION IS NOT EXPECTED THIS EVENING DUE TO THE BRIEF ISOLATED
NATURE OF THE SEVERE WEATHER THREAT.

DA
Local storm report, Sep 11, 6:23 PM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT MON SEP 11 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    6 S RANDLETT              OK   80 MPH WIND GUST
09/11/00   COTTON                         PUBLIC REPORT.  LARGE TREES
                                          DAMAGED.

0558 PM    12 SW EL RENO             OK   60 MPH WIND GUST
09/11/00   CANADIAN                       PUBLIC REPORT.

0605 PM    6 NW EL RENO              OK   .75 INCH HAIL
09/11/00 o  CANADIAN                       PUBLIC REPORT
Local storm report, Sep 11, 6:50 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT MON SEP 11 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    BURKBURNETT               TX   WIND DAMAGE
09/11/00   WICHITA                        WINDOW DAMAGE TO 6 TRAILER
                                          HOMES. ROOF OFF ONE BRICK
                                          DWELLING. SMALL OUT BUILDINGS
                                          DAMAGED. NUMEROUS TREES AND POWER
                                          LINES DAMAGED ON NW PART OF CITY
                                          OCCURRED FROM 1725-1735.
     p
TL

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.